Alert archive / Virginia / Tornado Warnings in 2019

Tornado Warning 47, NWS Blacksburg, VA

October 31, 2019Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this tornado warning at Oct 31, 2019, 7:29 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2019, 7:29 PM EDT (23:29 UTC)
Expired
Oct 31, 2019, 8:05 PM EDT
In force
36 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Charlotte County, VA, Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 8:00 PM EDTTSTM WND DMG4 Ssw Redoak, VATREE DOWN ON HWY 15. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 3:16 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WFUS51 KRNK 312329
TORRNK
VAC037-083-010015-
/O.NEW.KRNK.TO.W.0047.191031T2329Z-191101T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
729 PM EDT Thu Oct 31 2019

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Southeastern Charlotte County in south central Virginia...
  Southeastern Halifax County in south central Virginia...

* Until 815 PM EDT.
    
* At 729 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Alton, or 7 miles southeast of Turbeville, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Redoak...
  Hitesburg...
  Staunton River State Park...
  Dryburg...
  and Virgilina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3670 7865 3668 7862 3665 7857 3663 7855
      3669 7866 3668 7870 3664 7871 3659 7871
      3655 7874 3654 7873 3654 7902 3683 7855
TIME...MOT...LOC 2329Z 236DEG 49KT 3652 7897 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

16
2 follow-up statements
335 
WWUS51 KRNK 312341
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
741 PM EDT Thu Oct 31 2019

VAC037-083-010015-
/O.CON.KRNK.TO.W.0047.000000T0000Z-191101T0015Z/
Charlotte VA-Halifax VA-
741 PM EDT Thu Oct 31 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
    
At 741 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Virgilina, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Redoak...
Hitesburg...
Staunton River State Park...
Dryburg...
and Virgilina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3670 7865 3668 7862 3665 7857 3663 7855
      3669 7866 3668 7870 3664 7871 3659 7871
      3655 7874 3654 7873 3654 7902 3683 7855
TIME...MOT...LOC 2341Z 240DEG 46KT 3657 7881 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

16
344 
WWUS51 KRNK 010005
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
805 PM EDT Thu Oct 31 2019

VAC037-083-010014-
/O.CAN.KRNK.TO.W.0047.000000T0000Z-191101T0015Z/
Charlotte VA-Halifax VA-
805 PM EDT Thu Oct 31 2019

...THE TORNADO WARNING FOR 
SOUTHEASTERN CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM EDT for south central
Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3670 7865 3668 7862 3665 7857 3663 7855
      3669 7866 3668 7870 3664 7871 3659 7871
      3655 7874 3654 7873 3654 7902 3683 7855
TIME...MOT...LOC 0003Z 236DEG 49KT 3675 7847 

$$

16

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 31, 7:20 PM EDT, 9 minutes earlier.

Area forecast discussion, Oct 31, 7:20 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
720 PM EDT Thu Oct 31 2019

.SYNOPSIS...
An intense cold front moves across our area this afternoon and
evening followed by colder high pressure for the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 640 PM EDT Thursday...

Strongest storms now lined up from west of Danville, VA to
Reidsville to Burlington, NC. Should see main line east of our
forecast area by 8-9pm, with weakening showers behind it finally
exiting before midnight. Have trimmed the western edge of
Tornado Watch 687, from the Shenandoah Valley to Roanoke to
Stuart to Danbury, NC.

Previous discussion...

Tornado watch 685 cancelled as main line of convection has moved
east. Tornado watch 687 continues til 11pm. Leading edge of
front extends from Hot Springs to Wilkesboro. Convective
elements firing up in the foothills where better CAPE exists.
Will have to watch this area for isolated tornadoes.

Previous valid discussion from early this afternoon...

Environment favorable for robust storms along a line, with
0-3km SRH of 200-350 m2/s2 and bulk shear 50-60kts. We have had
breaks in the cloud cover allowing MUCAPES to reach around 1000
J/Kg.

As this line moves east there will be gusty to damaging winds,
with potential for quick tornado spinups, especially as the line
moves east of the Blue Ridge.

Models somewhat differ on timing of the line, but am leaning
toward the Nested NAM which has it exiting our region by 01-03z
tonight. Showers will linger behind the line for an hour or two.

As soon as the line and front moves through, winds will turn
west to northwest with gusts over 40 kts expected mainly from
the foothills west to the mountains. 6 hour pressure rise is
greatest ending at 03z tonight, of 10-15mb. This along with
45-60kt jet will lead to high wind warning criteria along and
near the Blue Ridge and Alleghanys this evening, then as the low
level jet exits to the northeast, winds will start to diminish
but should stay blustery through dawn Friday.

As for flooding, given speed of movement of line, threat is
limited to ponding of water and in poor drainage areas where
leaves may clog culverts.

Temperatures will drop quickly tonight behind the front into the
30s. Too much wind for frost formation. As the colder air
arrives and upslope flow enhances, will see some snow
showers/flurries across the western slopes, where an inch or
less could accumulate on the grass.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 130 PM EDT Thursday...

Wind will continue to weaken through the day as high pressure
moves in. Skies clear in the west before lunchtime. Highs will
be in cooler in the 40s west to 50s east.

Quite chilly Friday night with frost/freeze conditions possible
east of the Blue Ridge. No headlines at this point due to busy
front end of the forecast.

Temperatures will rebound a bit on Saturday ahead of another cold front
rapidly approaching from the northwest. Moisture is limited with the
front so not much to speak of in terms of precipitation or clouds, but
expect winds to become a bit blustery again followed by a good surge of
upslope clouds for the evening and through Saturday night. Another
chilly night with frost/freeze conditions possible east of the Blue
Ridge.

Sunday will see a return to high pressure and a good amount of sun with
any lingering clouds west of the Ridge dissipating during the morning.
However, the surge of cold air behind the most recent cold front will
again take a toll and keep high temperatures on Sunday well below
normal. And if the growing season is still active east of the Ridge,
Sunday night will offer another good chance for a frost/freeze.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...

A ridge of high pressure will set up over the Mid Atlantic and should
keep dry conditions overt the region through Monday night as it exits
offshore.

Afterward, forecast confidence decreases considerably as the ECMWF
and the GFS differ on the timing and initialization of a new area of
low pressure developing somewhere near the Southeast coast. Rain
chances seem to generally creep up slowly during Tuesday and
Wednesday although rainfall amounts do not appear impressive.
However, the overall discrepancies of the synoptic picture in the
models make it difficult to give more than just low chance PoPs at
this time, but overall looks cooler than normal and dry through
Thursday.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
As of 710 PM EDT Thursday...

Cold front lined up from ROA-UKF, with leading edge of
showers/storms near LYH-DAN-BUY. Anticipate MVFR to at times IFR
with showers, with gradually improving conditions east of the
mountains. Upslope flow will keep ceilings MVFR to IFR at
BLF/LWB til 12-15z Friday, possibly MVFR reaching BCB at times.

West-northwest winds will be the bigger story this evening into
overnight. Gusts up to 35-45kts, possibly higher near ROA/BCB
between 00z-05z.

Cannot rule out a few snow flurries at LWB/BLF late tonight.
Everyone should be VFR after 15-16z Friday with winds starting
to weaken.

Confidence is high on timing of winds with medium confidence on
ceilings in the west overnight into Friday morning.

.Extended Aviation Discussion...

High pressure is expected to provide mainly VFR weather through
the weekend. A secondary, dry front, will cross the area
Saturday night. The biggest by-product from this feature will be
enhanced winds across the ridges and some low MVFR cloudiness
in the WV mountains Saturday night into Sunday morning. VFR
expected Monday-Tuesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until noon EDT Friday for VAZ007-009>014-018-
     032>035-043>045.
     High Wind Warning until 6 AM EDT Friday for VAZ015>017-019-020-
     022>024.
NC...Wind Advisory until noon EDT Friday for NCZ003-004-019-020.
     High Wind Warning until 6 AM EDT Friday for NCZ001-002-018.
WV...Wind Advisory until noon EDT Friday for WVZ042>044-507-508.

&&

SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...MBS/WP
LONG TERM...MBS/PW/WP
AVIATION...AMS/PM/WP
Hazardous weather outlook, Oct 31, 6:02 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
602 PM EDT Thu Oct 31 2019

VAZ014-012215-
Montgomery-
602 PM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...TORNADO WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ004-VAZ032>035-043>045-012215-
Stokes-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
602 PM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...TORNADO WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Areas of frost are likely for Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ005-006-VAZ046-047-058-059-012215-
Rockingham-Caswell-Appomattox-Buckingham-Halifax-Charlotte-
602 PM EDT Thu Oct 31 2019

...TORNADO WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Areas of frost are likely for Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ017-022>024-012215-
Floyd-Roanoke-Botetourt-Rockbridge-
602 PM EDT Thu Oct 31 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
...TORNADO WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ007-009>013-018-WVZ042>044-507-508-012215-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Craig-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
602 PM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ015-016-012215-
Ashe-Alleghany NC-Watauga-Grayson-Carroll-
602 PM EDT Thu Oct 31 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-012215-
Alleghany VA-Bath-
602 PM EDT Thu Oct 31 2019

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...

This Hazardous Weather Outlook is for west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-019-020-012215-
Surry-Wilkes-Yadkin-
602 PM EDT Thu Oct 31 2019

...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Areas of frost are likely for Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 31, 6:08 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     HOT SPRINGS             38.00N 79.83W
10/31/2019                   BATH               VA   911 CALL CENTER

            TREE DOWN IN THE CITY OF HOT SPRINGS. TIMING
            ESTIMATED BY RADAR.

&&

RR
Local storm report, Oct 31, 6:12 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
612 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     HILLSVILLE              36.77N 80.73W
10/31/2019                   CARROLL            VA   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            HILLSVILLE. MULTIPLE TREES DOWN COUNTY WIDE
            FROM 4:30 TO 5:30PM.

&&

SK
Local storm report, Oct 31, 6:23 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     WILKESBORO              36.15N 81.17W
10/31/2019                   WILKES             NC   911 CALL CENTER

            ABOUT 5 TREES DOWN COUNTY WIDE, SOME ON
            POWER LINES. BETWEEN 5-6PM.

&&

SK
Local storm report, Oct 31, 6:36 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     2 W BEDFORD             37.34N 79.57W
10/31/2019                   BEDFORD            VA   911 CALL CENTER

            TREE AND POWERLINES DOWN. TIMING ESTIMATED
            BY RADAR.

&&

RR
Local storm report, Oct 31, 6:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND DMG     3 ENE ALUM RIDGE        36.95N 80.42W
10/31/2019                   FLOYD              VA   911 CALL CENTER

            TREE DOWN ON RIDGEVIEW RD. TIME ESTIMATED
            FROM RADAR.

&&

SK
Local storm report, Oct 31, 6:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU OCT 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     1 SSW WILLIS            36.83N 80.49W
10/31/2019                   FLOYD              VA   911 CALL CENTER

            TREE DOWN ON BURKS FORK RD.

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:40 AM EDTSpecial Weather StatementRNKPittsylvania35 min
Oct 31, 4:48 AM EDTHigh Wind WatchRNKAlleghany, Bath, Botetourt, Craig, Roanoke, Rockbridge and 5 more5 hr
Oct 31, 4:48 AM EDTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 27 more28 hr
Oct 31, 9:14 AM EDTSpecial Weather StatementRNKFloyd31 min
Oct 31, 9:55 AM EDTHigh Wind WarningRNKAlleghany, Bath, Botetourt, Carroll, Floyd, Grayson and 8 more19 hr
Oct 31, 10:19 AM EDTSpecial Weather StatementRNKCarroll26 min
Oct 31, 1:32 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Smyth, Tazewell, Wythe73 min
Oct 31, 2:45 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Smyth, Tazewell, Wythe90 min
Oct 31, 3:50 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford40 min
Oct 31, 4:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Craig, City of Covington86 min
Oct 31, 4:30 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, Roanoke, City of Radford60 min
Oct 31, 4:51 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax47 min
Oct 31, 5:03 PM EDTSevere Thunderstorm WarningRNKFranklin27 min
Oct 31, 5:25 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg65 min
Oct 31, 5:38 PM EDTFlash Flood WarningRNKCarroll, Floyd, Montgomery, Pulaski, City of Galax, City of Radford112 min
Oct 31, 5:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Patrick33 min
Oct 31, 6:27 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem68 min
Oct 31, 6:41 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville40 min
Oct 31, 7:06 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax54 min
Oct 31, 7:27 PM EDTTornado WarningRNKCharlotte, Halifax48 min

Nearby

Tornado Warnings in Virginia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.